Mum recovering from Ileostomy now has a blood clot!!!

Mum had an emergency ileostomy because of a complete bowel obstruction on the 13th March, she was discharged on the 24th March and had been doing really well since until 4th April when she started getting pains in her calf, that night she was awake all night with the pain. She called the doctor next morning and got an emergency appointment and he felt she could have a blood clot, he gave her a Heprin injection and sent her for an ultrasound at the hospital, they confirmed a clot in the vein of the leg. She now has to go to the hospital daily for injections and is waiting to find out how much warfrin she has to take. I think it is taking longer than maybe is normal to sort her out because of the Easter break.

Has anyone else had this happen after surgery?

When she was discharged she asked if she should wear support stockings like she did after her first op in Feb 2010 and was told no as long as she was mobile not to worry.

Just seems to be one thing after another. She was feeling a bit better yesterday and could put her foot to the floor so hoping as the days go on she will get over this.

Any help/advice would be appreciated.

Have a good Easter

Sue

x

5 Replies

oldestnewest
  • Thank goodness they have found it early, Susan! My Mum has had an emergency op (neuro) and has had norovirus in hospital, so we're currently unable to visit her. It's difficult, giving our parents all the support they need. Just wanted to show solidarity! My mother in law was on Warfarin for years and years, she had a tendency to blood clots, so it can be a long term preventative

    Good Luck

    Love Wendy xx

  • Oh Wendy, what a nightmare. My mother-in-law had a novirous scare last time she was in hospital around Christmas. Luckily it turned out to be a scare, but we had to stop visiting too. Biggest issue being picking it up and passing it on to your Dad or someone vulnerable.

    Love Lizzie

    X

  • Hi Susan

    Blood clots were found in my lungs when I went for a CT scan after completing chemo. I felt no symptoms but I am very grateful that they were found. I have to inject myself daily with tinzaparin for six months but I am seeing that as a small price to pay as, untreated, clots can be so dangerous. I was told that clotting is a fairly common side effect of OC and the treatment. The important thing for both your mother and me is that the problem has been diagnosed and so can be treated. I was offered warfarin instead of the injections, but was told that it could take a while to work out the correct dose, so I decided to stick with the injections.

    I am sure that, after everything your mother has been through recently, this must have come as a real disappointment to you both. I hope she feels better very soon.

    Best wishes, Ann

  • Bloody hell Sue and Sue's mum, what a rotten trot of luck & life. I mean, blimey, enough already and 'give 'em a breather'. Thinking of all your family and wishing for the turn of the corner to better times. xx

  • Hi Sue,

    So sorry to hear this. They told me to wear surgical stockings after my debaulking until I felt I was moving around fully. Also I started a 30 day course of clexane injections after my op to stop clots and had to finish them myself after being taught to self inject. Perhaps this is not good mixed with chemo, and I have to say I hated self injecting - there is a reason I am not a nurse! Anyway, I wish her a full recovery soon and am glad you are able to share with us the highs and lows.

    Love Lizzie

    X

You may also like...